TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
13 Posts
Discussion Starter #1
Hello Everyone,

My fiancee has SLE and antiphosphlipid anti-bodies and has had several TIA strokes. I think that her cognitive abilities have degenerated in the last six months or so. She has become extremely paranoid and fears most sounds.
Her neurologist thinks that this is more of her psychiatrist's area and her psychiatrist has said that these symptoms could be Lupus related.

She is scheduled to have minor surgery on her foot, but because of the Coumidin she takes and the Lupus, it is not a simple surgery. She is adamant about not taking pain medication for fear of addiction(her aunt is addicted.)

Has anyone had surgery while taking Coumidin?

I have a million questions and worries so I will start of with the above worries.

We never know if something is stroke related or Lupus related.

I am starting to freak out. Any advice would be appreciated.
 

·
Hazel595
Joined
·
713 Posts
Hi :there:

I am so sorry to hear that your fiancee has got SLE, antiphospholipid anti-bodies and has had several TIA strokes. I can understand how worried you must be.

If you CLICK HERE it will take you to a pdf file which will explain about when patients on warfarin and need surgery. It may take a few minutes to download......be patient.

As long as you make it very clear that your fiance's INR has to be at a certain therapeutic level (in the UK it is normally between 3.0 and 4.0) and that they get her back up to that level as soon as they can.........

There are 12 pages but you can print it and read it at your leisure.

I wish you both well and hope the information helps.

:goodvibes: hazel
 

·
Registered
Joined
·
376 Posts
I have the same thing Lupus and aniti-phospolipid syndrome. I had a procedure a couple of years or so ago to insert an IV filter, so they could insert a chest tube. While I wasn't put out, it was still a surgical procudure. I haven't read the aritcle mentioned in the other post yet, but with me they gave me serval units of plasma to reverse the effect of the blood thinner. Because I was at risk for clotting again, they put in the IV filter, because of my history of blood clots. After the surgery was done, they put me on fragmin and then started the coumadin over again. It's a pain to go through the process, but I had no problems really. When I was there I asked the nurse what they do with patients like ourselves where heavy bleeding is involved. Plasma is the answer.

I understand your fear and frustration, but I'm sure everything will be okay.

HTH

Nutty
 

·
Registered
Joined
·
2,404 Posts
Hello I am sorry for how things are and sending you both a Hug.
Please come here as often as you need. There are some lovely people here.
x Lola
 

·
Registered
Joined
·
13 Posts
Discussion Starter #6
Hazel,

Thanks again. We went to her doctor and the plan is for me to give her low molecular heparin with sub-cutaneous shots starting 5 days before the operation. I feel a bit more assurred, but can't wait until it is over.
I will let you know how it goes.

Thanks,

Kevin
 
1 - 6 of 6 Posts
Top